Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 209, NWS Atlanta, GA

June 29, 2010Clarke County, Madison County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2010, 4:02 PM EDT for Clarke County, Madison County, Oglethorpe County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2010, 4:02 PM EDT (20:02 UTC)
Expired
Jun 29, 2010, 4:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clarke County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:10 PM EDTTSTM WND DMG6 E Athens, GATREE DOWN NEAR INTERSECTION OF N CHURCH RD AND SMOKEY RD IN WINTERVILLE.
Jun 29, 4:15 PM EDTTSTM WND DMG2 Ne Winterville, GA1 TREE DOWN ON SMITHONIA RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

778 
WUUS52 KFFC 292002
SVRFFC
GAC059-195-221-292045-
/O.NEW.KFFC.SV.W.0209.100629T2002Z-100629T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT TUE JUN 29 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARKE COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN MADISON COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 445 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
  WINTERVILLE...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COLBERT...SMITHONIA...HULL AND ARNOLDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3407 8313 3385 8318 3393 8338 3407 8336
TIME...MOT...LOC 2001Z 275DEG 3KT 3397 8326

$$
1 follow-up statement
928 
WWUS52 KFFC 292019
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT TUE JUN 29 2010

GAC059-292028-
/O.CAN.KFFC.SV.W.0209.000000T0000Z-100629T2045Z/
CLARKE GA-
419 PM EDT TUE JUN 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF CLARKE COUNTY.

IF YOU EXPERIENCED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT 
FLOODING...CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 
1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3385 8318 3388 8325 3390 8324 3393 8327
      3397 8327 3399 8326 3404 8333 3405 8336
      3407 8336 3407 8313
TIME...MOT...LOC 2018Z 275DEG 3KT 3405 8319 3399 8321
          3395 8325

$$

GAC195-221-292045-
/O.CON.KFFC.SV.W.0209.000000T0000Z-100629T2045Z/
OGLETHORPE GA-MADISON GA-
419 PM EDT TUE JUN 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN MADISON AND NORTHWESTERN OGLETHORPE COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND COLBERT TO SMITHONIA AND 
DUNLAP...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARNOLDSVILLE AND DIAMOND HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3385 8318 3388 8325 3390 8324 3393 8327
      3397 8327 3399 8326 3404 8333 3405 8336
      3407 8336 3407 8313
TIME...MOT...LOC 2018Z 275DEG 3KT 3405 8319 3399 8321
          3395 8325

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:30 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 29, 3:30 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT TUE JUN 29 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE ATMOSPHERE HAS BECOME QUITE UNSTABLE EARLY THIS AFTERNOON WITH
MLCAPES BETWEEN 2500 AND 4000 J/KG OVER MUCH OF THE FORECAST AREA.
THIS DEGREE OF INSTABILITY ALONG WITH PW'S AROUND 1.8 INCH AND
MODESTLY STEEP MID-LEVEL LAPSE RATES WILL SUPPORT ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
STORMS HAVE STRENGTHENED EARLY THIS AFTERNOON WITH INITIAL REPORTS
OF DOWNED TREES AND LARGE HAIL COMING IN DURING THE 1 TO 2 O'CLOCK
HOURS. SHOULD SEE CONTINUED INCREASE IN PULSE THUNDERSTORM
ACTIVITY THROUGH THE AFTERNOON. MODERATE MAINLY DIURNAL
INSTABILITY AND TROPICAL MOISTURE PERSISTS THROUGH THURSDAY AS A
FRONTAL EAST-WEST ORIENTED FRONTAL BOUNDARY STALLS ACROSS GEORGIA
AND A SURFACE LOW DEVELOPS ALONG THE FLORIDA PANHANDLE...RESULTING
IN AT LEAST SCATTERED TO NUMEROUS THUNDERSTORMS EACH DAY...
ESPECIALLY OVER CENTRAL GEORGIA.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
DRIER HIGH PRESSURE BUILDING IN FROM THE CAROLINAS WILL BEGIN TO
DRY US OUT ON FRIDAY...WITH MODELS DEPICTING THAT HIGH
STRENGTHENING INTO OUR ENTIRE NORTH AND CENTRAL GEORGIA FORECAST
AREA OVER THE WEEKEND. THE AIRMASS GRADUALLY WARMS AND MOISTENS
INTO EARLY NEXT WEEK.

07
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  88  69  88  68 /  40  60  40  30  30
ATLANTA         72  87  71  87  70 /  50  60  40  40  20
BLAIRSVILLE     66  85  66  83  65 /  30  60  30  20  20
CARTERSVILLE    68  88  68  89  67 /  30  60  40  30  20
COLUMBUS        73  89  72  87  71 /  50  70  70  60  30
GAINESVILLE     71  87  69  86  68 /  30  60  30  30  20
MACON           73  91  72  87  70 /  40  70  60  60  30
ROME            70  91  68  89  68 /  40  50  30  30  20
PEACHTREE CITY  71  87  69  85  68 /  50  60  50  40  30
VIDALIA         74  92  73  86  71 /  40  70  50  70  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 29, 4:58 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 AM EDT TUE JUN 29 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 AM EDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING. A FEW STORMS COULD BE SEVERE.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL SAG INTO NORTH GEORGIA THIS AFTERNOON
AND STALL THERE OVERNIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE
WILL APPROACH THE STATE FROM THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE STRONG DAMAGING
WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
A WEAK COLD FRONT WILL PUSH ACROSS TENNESSEE AND SAG INTO NORTH
GEORGIA LATER TODAY. THE FRONT SHOULD PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON AND
EVENING. IN ADDITION TO THE FRONT... A SURGE OF TROPICAL MOISTURE
WILL SPREAD NORTHWARD FROM THE GULF OF MEXICO AND PROVIDE THE FUEL
FOR THUNDERSTORMS ACROSS CENTRAL GEORGIA DURING DAYTIME HEATING.
CAPE VALUES WILL INCREASE TO NEAR 2500 THIS AFTERNOON WHILE LIFTED
INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT FOR
THUNDERSTORMS TO BECOME STRONG...AND A FEW POSSIBLY SEVERE. THE
GREATER THUNDERSTORM THREAT WILL OCCUR BETWEEN 1 PM AND 11 PM TODAY.
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE AFTER MIDNIGHT AS THE
FRONT STALLS ACROSS NORTH GEORGIA AND GULF MOISTURE CONTINUES TO
SPREAD INLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY...
AND A SLIGHT CHANCE FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 29, 2:23 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             CLEVELAND               34.60N 83.76W
06/29/2010  E0.75 INCH       WHITE              GA   PUBLIC

&&

HANDEL
Special weather statement, Jun 29, 2:42 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT TUE JUN 29 2010

GAZ016-023-024-291915-
242 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN BANKS...HALL AND WHITE COUNTIES UNTIL 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEAF TO LULA...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS BANKS...HALL AND WHITE COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLERMONT...LEAF...MOSSY
CREEK...LULA...ALTO AND HOLLINGSWORTH. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Local storm report, Jun 29, 2:44 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT TUE JUN 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             CLEVELAND               34.60N 83.76W
06/29/2010  E1.00 INCH       WHITE              GA   BROADCAST MEDIA

&&

HANDEL
Special weather statement, Jun 29, 2:53 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT TUE JUN 29 2010

GAZ037-047-049-291930-
253 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN MORGAN...WALTON AND OCONEE COUNTIES UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT VERNON...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MORGAN...WALTON AND OCONEE COUNTIES THROUGH 330 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONROE...GRATIS...
CAMPTON...PANNELL...MOUNT VERNON...GOOD HOPE...EASTVILLE...NORTH HIGH
SHOALS...BOSTWICK...FARMINGTON...BISHOP...WATKINSVILLE AND APALACHEE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Jun 29, 3:27 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT TUE JUN 29 2010

GAZ025-035>037-047-049-292015-
327 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN MORGAN...WALTON...OCONEE...CLARKE...BARROW AND JACKSON COUNTIES
UNTIL 415 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND BEAR CREEK RESERVOIR AND MONROE...
MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS MORGAN...WALTON...OCONEE...CLARKE...BARROW AND JACKSON
COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE MOUNT VERNON...MONROE...GRATIS...CAMPTON...BETWEEN...
STATHAM...BOGART...BEAR CREEK RESERVOIR...GOOD HOPE...EASTVILLE...
CENTER...BEECHWOOD HILLS...JAMES HOLLAND YOUTH SPORTS COMPLEX...
WESTGATE PARK AND SANDY CREEK RECREATION AREA. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Jun 29, 3:54 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT TUE JUN 29 2010

GAZ027-038-292045-
354 PM EDT TUE JUN 29 2010

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN OGLETHORPE AND MADISON COUNTIES UNTIL 445 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND DUNLAP...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
OGLETHORPE AND MADISON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE DUNLAP...COLBERT...ARNOLDSVILLE...
SMITHONIA...SANDY CROSS...LEXINGTON...CRAWFORD...WATSON MILL BRIDGE
STATE PARK...COMER AND CARLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:42 PM EDTSevere Thunderstorm WarningFFCBartow33 min
Jun 28, 8:48 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth42 min
Jun 28, 9:15 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.